Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Surfaces violating Bogomolov-Miyaoka-Yau in positive characteristic

Author: Robert W. Easton
Journal: Proc. Amer. Math. Soc. 136 (2008), 2271-2278
MSC (2000): Primary 14J29
Published electronically: March 6, 2008
MathSciNet review: 2390492
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Bogomolov-Miyaoka-Yau inequality asserts that the Chern numbers of a surface $ X$ of general type in characteristic 0 satisfy the inequality $ c_1^2\leq 3c_2$, a consequence of which is $ \frac{K_X^2}{\chi ({\mathcal O}_X)}\leq 9$. This inequality fails in characteristic $ p$, and here we produce infinite families of counterexamples for large $ p$. Our method parallels a construction of Hirzebruch, and relies on a construction of abelian covers due to Catanese and Pardini.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14J29

Retrieve articles in all journals with MSC (2000): 14J29

Additional Information

Robert W. Easton
Affiliation: Department of Mathematics, University of Utah, Salt Lake City, Utah 84102

PII: S 0002-9939(08)09466-5
Keywords: Bogomolov inequality, abelian cover, positive characteristic, algebraic surface, general type
Received by editor(s): December 6, 2005
Published electronically: March 6, 2008
Communicated by: Ted Chinburg
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia